Alert archive / Florida / Flash Flood Warnings in 2022
Flash Flood Warning 15, NWS Miami, FL
NWS Miami, FL issued this flash flood warning at Jun 4, 2022, 6:25 AM EDT for Miami-Dade County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2022, 6:25 AM EDT (10:25 UTC)
- Expired
- Jun 4, 2022, 9:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 16 km from the middle of the area, began a volume at 10:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 10.4 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
835
WGUS52 KMFL 041025
FFWMFL
FLC086-041230-
/O.NEW.KMFL.FF.W.0015.220604T1025Z-220604T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Miami FL
625 AM EDT Sat Jun 4 2022
The National Weather Service in Miami has issued a
* Flash Flood Warning for...
Central Miami-Dade County in southeastern Florida...
* Until 830 AM EDT.
* At 625 AM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Up to 7
inches of rain have fallen. Additional rainfall amounts of 1 to 3
inches are possible in the warned area. Flash flooding is already
occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Miami, Coral Gables, South Miami, Kendall, Pinecrest, University
Of Miami, Coconut Grove, Glenvar Heights and Palmetto Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 2566 8034 2573 8031 2574 8019 2566 8019
2564 8027 2564 8028
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
Hadi1 follow-up statement
972
WGUS52 KMFL 041040
FFWMFL
FLC086-041330-
/O.EXT.KMFL.FF.W.0015.000000T0000Z-220604T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Miami FL
640 AM EDT Sat Jun 4 2022
The National Weather Service in Miami has extended the
* Flash Flood Warning for...
Central Miami-Dade County in southeastern Florida...
* Until 930 AM EDT.
* At 640 AM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Up to 7
inches of rain have fallen. Additional rainfall amounts of 1 to 3
inches are possible in the warned area. Flash flooding is already
occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Miami, Coral Gables, South Miami, Kendall, Pinecrest, University
Of Miami, Coconut Grove, Glenvar Heights and Palmetto Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 2566 8034 2573 8031 2574 8019 2566 8019
2564 8027 2564 8028
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
HadiWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 3:18 AM EDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jun 4, 3:18 AM EDT, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Miami FL
318 AM EDT Sat Jun 4 2022
.SHORT TERM (Through Sunday)...
While PTC 1 has thus far failed to develop into a tropical
cyclone, impacts across the region have panned out as expected.
Convection has remained well east of the broad low pressure
center in the sheared environment. Further, dry air mixed in
within the larger circulation, and even between convective bands
has likely limited organization as well. North-south banding of
rain focused by the strong low-level wind field through the
Straits and into South Florida has resulted in multiple rounds of
heavy rain across the east coast urban corridor. The strong wind
field and slightly backed low-level winds have resulted in a
favorable environment for tornadogenesis as well, though the more
favorable instability has kept the more robust circulations mostly
offshore.
CAM guidance has done a relatively good job regarding rainfall
amounts and localized maxima, though the placement and evolution
of future rainfall doesn't exactly match ongoing coverage. Based
on satellite analysis, would expect the ongoing batch of rain to
continue for the next couple of hours, with another round behind
the pocket of drier air moving over southwest FL and the Keys
later this morning. The ongoing convection will likely be the
slowest moving and produce the highest rain amounts, with a more
progressive but still flood-aggravating round of heavy rain later
in the morning. Second to the flooding rain threat, the threat for
an isolated tornado continues (primarily along the east coast).
While the instability may increase a bit this morning into the
early afternoon, hodographs look a little less favorable the
further we go into the day as low-level winds become a little more
unidirectional. There may be a brief window around sunrise where
some overlap may heighten the risk should robust convection
develop.
The low pressure system is forecast to become more progressive
this afternoon as it begins to absorb into the eastern CONUS
longwave pattern. This will quickly take the heavy rain threat out
of south Florida by the late afternoon hours.
Wrap around low-level moisture and the convergent flow around the
back of the low will result in scattered convection on Sunday
afternoon. However, widespread heavy rain or severe weather is not
anticipated at this time due to the scattered nature of storms and
the dry air aloft.
.LONG TERM (Monday through Saturday)...
High pressure will begin to build over the region in the wake of PTC
One. This will allow for drier air to overspread the region, which
will result in lower rainfall chances. However, relatively weak
synoptic flow and sufficient lingering moisture will still allow for
sea-breeze convection to develop along the coast. Overall the
upcoming week will generally consist of typical afternoon diurnally-
driven convection. While the most robust storms could result in
ponding of roadways and locally strong wind gusts, anticipated
impacts should be limited through the duration of this period.
Maximum temperatures will generally be in the upper 80s to lower
90s through the week. Dewpoints in the lower/mid 70s will result in
muggy conditions, while overnight lows will be in the low 70s to
upper 70s along the east coast through much of the week.
&&
.AVIATION(06Z TAFS)...
Rain bands and squalls will continue through the overnight hours,
and may be very intense at times. Prevailing MVFR conditions are
likely through around 19-22Z, while strong showers/storms embedded
in PTC 1 may result in intermittent IFR/LIFR conditions due to
CIG/VIS restrictions. Strong, gusty winds out of the SE will
gradually shift SW with time. Winds may be gusty and erratic (up
to around 40-50kt) within some of the strongest convection through
the mid-morning hours. VFR conditions should prevail again around
22-00Z as the system progresses to the NE.
&&
.MARINE...
Strong winds gusting to tropical storm force and seas 7 to 10 feet
across the Atlantic will subside to low-end Advisory conditions by
tonight. Conditions will then improve through the day Sunday, with
relatively light winds and low seas prevailing into and through
next week.
&&
.BEACHES...
A high risk for rip currents and elevated surf will continue
today, before quickly subsiding on Sunday. A bit of northeasterly
swell next week may result in slightly elevated surf along the
Palm beaches, but otherwise, much more favorable beach conditions
are expected next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 87 78 91 77 / 90 60 50 20
West Kendall 86 75 91 74 / 90 60 50 20
Opa-Locka 87 76 91 75 / 90 60 50 20
Homestead 85 76 90 75 / 90 60 50 30
Fort Lauderdale 86 76 89 77 / 90 60 50 20
N Ft Lauderdale 86 76 89 76 / 90 60 50 20
Pembroke Pines 87 76 90 75 / 90 60 50 20
West Palm Beach 85 74 88 75 / 90 50 50 20
Boca Raton 87 75 90 75 / 90 60 50 20
Naples 87 77 89 77 / 80 40 20 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Sunday morning for FLZ063-066>075-168-
172>174.
Tropical Storm Warning for FLZ063-066>075-168-172>174.
Coastal Flood Advisory until 11 PM EDT this evening for FLZ069-
075-173-174.
High Rip Current Risk through Sunday morning for FLZ069-168-172-
173.
AM...Tropical Storm Warning for AMZ610-630-650-651-670-671.
GM...Tropical Storm Warning for GMZ656-657-676.
&&
Today through Sunday and Beaches/Marine...Harrigan
Sunday Night through Saturday/Aviation...SRB
Visit us at weather.gov/miami
Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiamiHazardous weather outlook, Jun 4, 4:39 AM EDT, 1 hour 46 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 439 AM EDT Sat Jun 4 2022 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 050245- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 439 AM EDT Sat Jun 4 2022 ...Tropical Storm Warnings in effect for all of South Florida... ...Flash Flooding ongoing across the southeast Florida coast.. ...Flood Watch Through Tonight... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Tropical storm warnings are in effect. Please see the HLS product for more information. A Flood Watch is in effect through Sunday morning. Several Flash Flood warnings are in effect for ongoing flash flooding along the southeast Florida coast. Poor marine conditions, especially across the Atlantic, will continue through tonight. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Conditions will begin to improve on Sunday with a gradual return to a typical summertime pattern with warm temperatures and scattered afternoon storms. Winds and seas will calm through next week. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Local storm report, Jun 4, 5:01 AM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
501 AM EDT SAT JUN 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 AM FLASH FLOOD 2 NNE KEY BISCAYNE 25.72N 80.15W
06/04/2022 MIAMI-DADE FL TRAINED SPOTTER
TRAINED SPOTTER REPORTED THAT THE NORTHBOUND
LANES OF THE RICKENBACKER CAUSEWAY ARE
IMPASSABLE FOR SMALL VEHICLES NEAR CRANDON
PARK IN KEY BISCAYNE.
&&
HADILocal storm report, Jun 4, 5:20 AM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
520 AM EDT SAT JUN 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 AM FLASH FLOOD MIAMI 25.77N 80.19W
06/04/2022 MIAMI-DADE FL BROADCAST MEDIA
VIDEO FROM BROADCAST MEDIA SHOWS 2-3 FEET OF
WATER, REACHING ABOVE WHEELS OF CARS, WITH
SEVERAL CARS STALLED/FLOATING.
&&
ATVLocal storm report, Jun 4, 5:25 AM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
525 AM EDT SAT JUN 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 AM TSTM WND GST 1 N JUNO BEACH 26.89N 80.06W
06/04/2022 M47 MPH AMZ650 FL MESONET
MESONET STATION XJUP JUNO BEACH PIER
REPORTED A WIND GUST OF 47MPH (41KTS) AS A
GUSTY BAND MOVED THROUGH THE AREA. SITE
ELEVATION IS 20 FEET.
&&
HADILocal storm report, Jun 4, 5:31 AM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
531 AM EDT SAT JUN 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 AM FLASH FLOOD 1 NNE HALLANDALE 26.01N 80.13W
06/04/2022 BROWARD FL PUBLIC
VIDEO FROM MEMBER OF THE PUBIC SHOWS
FLOODING OVER STREETS AND SIDEWALKS (AT
LEAST 6 IN) ON RESIDENTIAL STREETS IN EAST
HOLLYWOOD.
&&
ATVLocal storm report, Jun 4, 5:52 AM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
552 AM EDT SAT JUN 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 AM MARINE TSTM WIND 1 N JUNO BEACH 26.89N 80.06W
06/04/2022 M49 MPH AMZ650 FL MESONET
MESONET STATION XJUP JUNO BEACH PIER
REPORTED A WIND GUST OF 49MPH (43KTS) AT
5:44AM AS AN GUSTY BAND MOVED THROUGH THE
AREA. SITE ELEVATION IS 20 FEET.
&&
HADILocal storm report, Jun 4, 6:10 AM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
610 AM EDT SAT JUN 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 AM MARINE TSTM WIND 6 SSE PRINCETON 25.43N 80.35W
06/04/2022 M56 MPH MIAMI-DADE FL MESONET
MESONET STATION XTKY TURKEY POINT REPORTED A
WIND GUST OF 56MPH (49KTS) AS A GUSTY BAND
MOVED THROUGH THE AREA. SITE ELEVATION IS 65
FEET.
&&
HADIThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 8:00 PM EDT | Flash Flood Warning | MFL | Collier | 60 min |
| Jun 3, 8:33 PM EDT | Special Marine Warning | MFL | 57 min | |
| Jun 3, 8:36 PM EDT | Special Weather Statement | MFL | Miami-Dade | 39 min |
| Jun 3, 9:00 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 3 hr |
| Jun 3, 9:00 PM EDT | Special Marine Warning | MFL | 30 min | |
| Jun 3, 9:28 PM EDT | Special Marine Warning | MFL | 62 min | |
| Jun 3, 9:31 PM EDT | Special Marine Warning | MFL | 59 min | |
| Jun 3, 9:52 PM EDT | Areal Flood Advisory | MFL | Broward | 113 min |
| Jun 3, 10:12 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 2 hr |
| Jun 3, 10:21 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 114 min |
| Jun 3, 10:29 PM EDT | Special Marine Warning | MFL | 61 min | |
| Jun 3, 10:30 PM EDT | Special Marine Warning | MFL | 60 min | |
| Jun 3, 10:58 PM EDT | Areal Flood Advisory | MFL | Collier | 11 hr |
| Jun 3, 11:26 PM EDT | Special Marine Warning | MFL | 64 min | |
| Jun 3, 11:28 PM EDT | Special Marine Warning | MFL | 92 min | |
| Jun 3, 11:51 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 4 hr |
| Jun 4, 12:20 AM EDT | Special Marine Warning | MFL | 55 min | |
| Jun 4, 12:25 AM EDT | Special Weather Statement | MFL | Miami-Dade | 35 min |
| Jun 4, 12:36 AM EDT | Special Marine Warning | MFL | 24 min | |
| Jun 4, 12:54 AM EDT | Flash Flood Warning | MFL | Miami-Dade | 8 hr |
| Jun 4, 1:04 AM EDT | Special Marine Warning | MFL | 41 min | |
| Jun 4, 1:11 AM EDT | Areal Flood Advisory | MFL | Broward, Palm Beach | 3 hr |
| Jun 4, 1:26 AM EDT | Flash Flood Warning | MFL | Broward, Miami-Dade | 3 hr |
| Jun 4, 1:49 AM EDT | Special Marine Warning | MFL | 41 min | |
| Jun 4, 2:29 AM EDT | Special Marine Warning | MFL | 91 min | |
| Jun 4, 2:33 AM EDT | Areal Flood Advisory | MFL | Broward, Palm Beach | 8 hr |
| Jun 4, 2:36 AM EDT | Special Marine Warning | MFL | 84 min | |
| Jun 4, 2:37 AM EDT | Flash Flood Warning | MFL | Broward | 6 hr |
| Jun 4, 3:57 AM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 7 hr |
| Jun 4, 4:01 AM EDT | Flash Flood Warning | MFL | Broward, Miami-Dade | 5 hr |
| Jun 4, 4:43 AM EDT | Special Marine Warning | MFL | 32 min | |
| Jun 4, 5:05 AM EDT | Flash Flood Warning | MFL | Miami-Dade | 4 hr |
| Jun 4, 5:35 AM EDT | Special Marine Warning | MFL | 40 min | |
| Jun 4, 5:43 AM EDT | Special Marine Warning | MFL | 62 min | |
| Jun 4, 6:40 AM EDT | Special Marine Warning | MFL | 65 min | |
| Jun 4, 7:44 AM EDT | Special Marine Warning | MFL | 61 min | |
| Jun 4, 8:51 AM EDT | Flash Flood Warning | MFL | Miami-Dade | 4 hr |
| Jun 4, 8:56 AM EDT | Flash Flood Warning | MFL | Broward, Palm Beach | 3 hr |
| Jun 4, 9:54 AM EDT | Flash Flood Warning | MFL | Broward, Miami-Dade | 2 hr |
| Jun 4, 10:07 AM EDT | Special Marine Warning | MFL | 53 min | |
| Jun 4, 10:43 AM EDT | Small Craft Advisory | MFL | 24 hr | |
| Jun 4, 10:56 AM EDT | Areal Flood Advisory | MFL | Miami-Dade | 2 hr |
| Jun 4, 11:08 AM EDT | Areal Flood Advisory | MFL | Broward, Palm Beach | 46 min |
| Jun 4, 11:23 AM EDT | Special Weather Statement | MFL | Miami-Dade | 67 min |
| Jun 4, 12:49 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 116 min |
| Jun 4, 1:30 PM EDT | Special Marine Warning | MFL | 60 min | |
| Jun 4, 2:30 PM EDT | Special Marine Warning | MFL | 90 min | |
| Jun 4, 2:59 PM EDT | Areal Flood Advisory | MFL | Broward | 2 hr |
| Jun 4, 4:03 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 117 min |
| Jun 4, 4:56 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 64 min |
| Jun 4, 5:47 PM EDT | Areal Flood Advisory | MFL | Broward, Palm Beach | 118 min |
| Jun 4, 6:42 PM EDT | Flash Flood Warning | MFL | Broward | 2 hr |
| Jun 4, 7:16 PM EDT | Areal Flood Advisory | MFL | Broward, Palm Beach | 89 min |
Nearby
Flash Flood Warnings in Florida, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.